Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Spatially non-homogeneous coagulation equations with source terms

Authors: M. Shirvani and H. J. van Roessel
Journal: Quart. Appl. Math. 62 (2004), 651-670
MSC: Primary 82C21; Secondary 34A12, 34A34
DOI: https://doi.org/10.1090/qam/2104267
MathSciNet review: MR2104267
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The physical process of coagulation or coalescence of particles is often modelled by Smoluchowski's coagulation equation, an infinite system of nonlinear differential equations governing the binary interactions of particles of different sizes. One of the physical assumptions underlying the coagulation equation is spatial homogeneity, in particular, the assumption that coagulation of particles is governed only by particle type or size. The physical shape of the cloud of particles, as well as the relative position of particles of various type, are ignored.

References [Enhancements On Off] (What's this?)

  • [1] F. R. Gantmacher, The theory of matrices. Vols. 1, 2, Translated by K. A. Hirsch, Chelsea Publishing Co., New York, 1959. MR 0107649
  • [2] M. Gimenez, M. Schlamp, and A. Clausse, Analysis of the spatial distribution of aerosol dispersions, Annals of Nuclear Energy 22, 17-28 (1995)
  • [3] Einar Hille, Ordinary differential equations in the complex domain, Dover Publications, Inc., Mineola, NY, 1997. Reprint of the 1976 original. MR 1452105
  • [4] A. Kuciauskas, Tracking troposphoric aerosols across the Pacific Ocean, Naval Postgraduate School Report, 1999
  • [5] M. H. Lee, On the validity of the coagulation equation and the nature of runaway growth, Icarus 143, 74-86 (2000)
  • [6] M. Shirvani and H. Van Roessel, The mass-conserving solutions of Smoluchowski’s coagulation equation: the general bilinear kernel, Z. Angew. Math. Phys. 43 (1992), no. 3, 526–535. MR 1166971, https://doi.org/10.1007/BF00946244
  • [7] M. Shirvani and H. J. Van Roessel, Existence and uniqueness of solutions of Smoluchowski’s coagulation equation with source terms, Quart. Appl. Math. 60 (2002), no. 1, 183–194. MR 1878265, https://doi.org/10.1090/qam/1878265
  • [8] H. Wielandt, Topics in the Analytic Theory of Matrices, Department of Mathematics, University of Wisconsin-Madison, 1967

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 82C21, 34A12, 34A34

Retrieve articles in all journals with MSC: 82C21, 34A12, 34A34

Additional Information

DOI: https://doi.org/10.1090/qam/2104267
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society